# SDR 2020FA0000534

- Difficulty date: December 14, 2020
- Submitted: December 14, 2020
- Operation: General aviation
- Aircraft: N46GG
- Make and model: Robsin R44RAVENII
- Aircraft serial: 13519
- Aircraft time: 366 hours, 360 cycles
- System (JASC): 2840 · Fuel Indicating System
- Part: Transmitter
- Condition: Leaking
- Location: Fuel System
- Stage of operation: NR
- How discovered: V
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

I'M A PRIVATE OWNER OF ROBINSON HELICOPTERS.  I REPORTED TO ROBINSON IN 2012, THAT IN 2012 I HAD HAD TWO OF THEIR HELICOPTERS THAT BOTH HAD LEAKING FUEL TANK SENDING UNITS.  AFTER NUMEROUS EMAILS, ROBINSON SAID IT WAS AN ISOLATED EVENT.  NOW 8 YEARS LATER, I HAVE TWO DIFFERENT, NEWER R-44 HELICOPTERS.  ONE HAS A LEAKING FUEL TANK SENDER AND THE OTHER HAS A SENDER THAT IS JUST STARTING TO LEAK, BLUE FUEL STAIN.  WHEN THE SECOND UNIT FAILED IN 2012, I DISASSEMBLED THE BROKEN FUEL SENDER AND IN MY OPINION IT IS OF DEFECTIVE DESIGN.  THE BUSHING BETWEEN THE MOUNTING PLATE AND THE SENDER GUTS CAN'T HELP BUT ALLOW FUEL TO EVENTUALLY LEAK.  FUEL LEAKS OUT OF THE MAIN BOLT THAT THE SENDING WIRE IS ATTACHED TO.  THESE FUEL SENDERS SHOULD BE RE-DESIGNED OR MODIFIED, AND REPLACED IN THE NAME OF SAFETY.
